My ladyfriend believes she may have been poisoned by theobromine the other day. She consumed a large volume (about 4 grams) of "RAW" chocolate recently available at some health food stores in the form of a shake mix (what liquid she mixed it with I can't be sure likely either water or unsweetened soy milk and raw honey. Soon she begin to act strange and intoxicated(that was her goal too...a chocolate high). Also before she went to bed she took an unprescribed amoxicillan(I'm not sure of the spelling here) pill to treat an ear problem she's been complaining about. That night I noticed she was sleeping very poorly, light and jittery, the next morning I saw her wake up to go to the bathroom staggering and with poor motor and slurred speech. When she came back to bed she complained of rapid heart beats and she sat up breathing heavily...I lisatened to her heart beat and noticed it would race and then slow to extremes somewhat in key with her heavy breathing. I told her to try to breathe normally and calm down...When she couldn't slow her breathing for long, we called the EMT to take her to the nearby hospital. The EMTs said her blood pressure was a little high and that she was getting 100% oxygen (THATs good right?) before they left she began to complain of numbness in her hands and feet...nausea, inability to speak through her breathing.
They got her to the hospital (Midwestern Regional in Zion, IL)
The Emergengy room services in the hospitals around her go from very bad to worse. Through her poor speech problems she tried to explain everything that happened while they grilled her and treated her like a junkie (I regret that I didn't ride in the ambulance with her to the ER because of this, but I arrived a short while later.) When I got there they asked me if she'd had a stressor or a history of psychosis I said no, but she has been under a great deal of stress lately...so i guess they were under the impression she had just lost her marbles..since she tried to tell them about the raw chocolate...so without running any more tests than what a school nurse would run, not even checking her ears, despite the fact that we told them about the amoxicillan and the ear poblems, after monitering her vitals(with the ekg machine they did a very traumatic venupuncture she still has bruising from) they write her off as hyperventillating give her benadryl to slow her heart down and tell her to rest and follow up with the md..(and later after I learned how they treated her I called up there for answers and i wanted them to run those tests since we will inevitably PAY for the visit right? they recommended the same md that runs that ER...the same md that just saw her there...Ptui! they MAKE you sick around here!)
Well anyway to kinda shorten things here...the benadryl helped control her pulse and i stayed with as she rested that day...the problem is and why i'm still on here looking for answers is because she still complains about the problems a week later it seems she was damaged into frailty by this experience...her pulse rate seems to increase periodically, particularly in the morning...she also has complained about pains in the area about her pancreas and spleen...she binged on fruity pebbles cereal once and she got sick again though less severely, one day she got more bad news and decided she would risk drinking a beer, we thouogh since she had been feeling better it'd be ok but no she got sick, we think anything with refined sugar or that becomes sugar in the blody(like alcohol does) will cause her to get sick, were struggling to get her to the doctor with no medical coverage no money and no time off from work (Quill corporation should be investigated for their treatment of workers particularly ethnic ones she said there was only like 3 black people working in her entire building until Staples bought them out, they didn't even want to excuse her absence the day she was hospitalized even though I called her supervisor for her and left a message telling him I sent her to the ER!)
anyway she still complains about her abdominal pains (spleen,etc), sometimes she says she feels intense and fluctuting points of high "pressure" in her sinus areas, ears ,head,neck,and jaw near the lymph nodes, she gets headaches every day...
We know that cocao (theobromine) can kill dogs, and many other mammals but we've yet to read anything about it even hurting non allergic humans, but then we don't think there are any studies on the matter...does anyone have any ideas about this?
Recognize the risks associated with Crohn’s disease.
Did you know that one in six US adults has high cholesterol?